|Unsure of what to expect
Jul 21, 2006
Hi Doctor.. Im a 23 year old straight male, i tested positive 3 months ago but have not started meds yet. I've found this forum very helpful at answering any questions i may have had. I just wanted to know regardless of what meds you go on will lipodystrophy happen? This scares me greatly as i've not told my family and only a few well trusted friends know about me. Thanks
Response from Dr. Henry
Many of the newer HIV regimens have low rates of lipodystropy= most patients don't have much of a problem over the first several years of treatment. I often start patients off in an aggressive regimen and then once the virus is fully suppressed switch around to find the easiest and most body friendly regimen for that particular patients. I am seeing less and less fat and lipid problems in the setting of many regimens that ultimately don't contain a thymidine analogue such as D4T or AZT. KH
Extremely tired and loosing weight
physician husband stuck w/infected needle
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Can You Do To Make A Person More Comfortable Who Has Shingles?
- What Are The Long Term Effects Of Gonorrhea?
- What Are Long Term Effects For Genital Herpes?
- Tingling In Hands And Feet With Shingles
- What Are The Chances Of High Risk Hpv Turning Into Cancer?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.